Alert archive / Indiana / Special Weather Statements in 2017

Special Weather Statement, NWS Indianapolis, IN

June 13, 2017Clay County, Monroe County, Owen County, Indiana

NWS Indianapolis, IN issued this special weather statement at Jun 13, 2017, 1:21 PM EDT for Clay County, Monroe County, Owen County, Indiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2017, 1:21 PM EDT (17:21 UTC)
Expired
Jun 13, 2017, 2:00 PM EDT
In force
39 min
Issued by
NWS Indianapolis, IN

Counties Clay County, IN, Monroe County, IN, Owen County, IN

The radar

The Indianapolis radar (KIND), 68 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 5.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2017-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1770 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2017-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1770 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

633 
WWUS83 KIND 131721
SPSIND

Special Weather Statement
National Weather Service Indianapolis IN
121 PM EDT TUE JUN 13 2017
 
INZ052>054-062-131800-
Owen IN-Clay IN-Morgan IN-Monroe IN-
121 PM EDT TUE JUN 13 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONROE...
SOUTHWESTERN MORGAN...CLAY AND OWEN COUNTIES UNTIL 200 PM EDT...

At 121 PM EDT, Doppler radar was tracking a strong thunderstorm near
Spencer, or 18 miles northwest of Bloomington, moving east at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Bloomington, Spencer, Ellettsville, Jasonville, Clay City, Gosport,
Center Point, Stinesville, Coal City, Indiana University, Bowling
Green, Quincy, McCormicks Creek State Park, Freedom, Patricksburg,
Coalmont, Cory, Saline City, Cagles Mill Lake and Devore.

LAT...LON 3948 8724 3947 8681 3948 8662 3916 8649
      3917 8724
TIME...MOT...LOC 1721Z 264DEG 15KT 3929 8683 

$$

AW/MR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jun 13, 11:57 AM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 13, 11:57 AM EDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
1157 AM EDT Tue Jun 13 2017

.UPDATE...
The NEAR TERM Section has been updated below.

&&

.SYNOPSIS...
Issued at 311 AM EDT Tue Jun 13 2017

A series of upper impulses will move around the edge of an upper
ridge. These will not only break down the ridge but also interact
with a hot and humid atmosphere to bring chances for showers and
thunderstorms through the work week. A cold front will bring more
chances for rain for the weekend. Temperatures will remain above
normal until early next week, when near average temperatures return.

&&

.NEAR TERM /This afternoon/...

Issued at 1155 AM EDT Tue Jun 13 2017

Update will try and capture scattered storms. Also given the
active convection and cloud cover, will likely remove 90 max temps
in many locations as temperatures in this convective zone have not
moved much and expect same this afternoon.

&&

.SHORT TERM.../Tonight through Thursday night/
Issued at 311 AM EDT Tue Jun 13 2017

Models are close enough that the model blend initialization
was accepted for most items.

Not a lot of change is expected tonight and Wednesday as additional
upper impulses erode the upper ridge and also generate scattered
convection at times. Will continue with chance PoPs.

A more potent upper wave moves through Wednesday night into
Thursday. With better forcing, went high end chance category to low
end likely category PoPs Wednesday night into Thursday. As forcing
weakens behind this wave, ended PoPs by overnight Thursday night.

With the stronger wave moving in, could see some strong to severe
storms later Wednesday afternoon into Wednesday evening. The Storm
Prediction Center has placed the forecast area into a Marginal Risk
in its Day 2 Outlook.

Stayed with the model blend for temperatures. Again, high
temperatures will likely depend on the amount of convection that
develops. It will still be hot and humid regardless.

&&

.LONG TERM /Friday through Monday/...
Issued at 253 AM EDT Tue Jun 13 2017

Long term models and ensembles support pops all weekend as a warm,
moist and unstable atmosphere interacts with and approaching cold
front and upper impulses in zonal flow, around the base of a south
central Canada low. The thunderstorms should be ending Sunday night
as the cold front is finally expected to move through. After that,
the trend will be for not as warm temperatures and dry weather.
Blend handles the overall scenario nicely.

&&

.AVIATION /update to KIND TAF/...

Issued at 1033 AM EDT Tue Jun 13 2017

VFR with wind near or below 10 knots except within storms where
Ohio observations have shown visibility below 2 miles in heavy
rain and wind gusts as high as 35 mph.

Scattered thunderstorms in this unstable air may be tied with
weak convergence in wind field.

Current slight scattering of cloud deck as main cluster of
storms in eastern Indiana moves away but increasing sunshine will
trigger more showers and storms as the day wears on.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...50
NEAR TERM...Tucek
SHORT TERM...50
LONG TERM....MK
AVIATION...Tucek
Hazardous weather outlook, Jun 13, 5:09 AM EDT, 8 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
509 AM EDT Tue Jun 13 2017

INZ021-028>031-035>049-051>057-060>065-067>072-141000-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Lafayette, Frankfort, Kokomo,
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute,
Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour
509 AM EDT Tue Jun 13 2017

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

Outlook: There is a chance for thunderstorms today.

Hazards: Lightning. Gusty winds. Brief heavy rain. High
Heat Indices.

Timing: Anytime.

Discussion: Weak upper impulses combined with warm, moist and
unstable air could trigger a few thunderstorms today and tonight.
The heat index will be in the mid and upper 90s at times this
afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Outlook: Heat index values in the mid 90s can be expected during the
afternoon and evening hours Wednesday. There is a marginal risk for
severe weather including damaging winds and large hail Wednesday
afternoon and evening and Thursday afternoon and evening. Otherwise,
thunderstorms are possible through the weekend. Any storm is capable
of producing gusty winds, brief heavy rain and cloud to ground
lightning.

Discussion: Southwest winds will continue to bring very warm and
humid air and thunderstorm chances to central Indiana through the
weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible at times, mainly Wednesday afternoon
and evening and Thursday afternoon and evening.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Local storm report, Jun 13, 12:54 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1254 PM EDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HAIL             1 NE ANDERSON           40.10N 85.67W
06/13/2017  E0.75 INCH       MADISON            IN   TRAINED SPOTTER

&&

DRT
Local storm report, Jun 13, 12:55 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1255 PM EDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     TSTM WND DMG     2 NW BARGERSVILLE       39.54N 86.20W
06/13/2017                   JOHNSON            IN   BROADCAST MEDIA

            BARN DAMAGED AND SEVERAL TREES DOWN ALONG
            WHITELAND ROAD. LIKELY MICROBURST. REPORTED
            BY BAM WX.

&&
Special weather statement, Jun 13, 12:56 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1256 PM EDT TUE JUN 13 2017

INZ056-057-064-065-131745-
Rush IN-Decatur IN-Bartholomew IN-Shelby IN-
1256 PM EDT TUE JUN 13 2017

...SIGNIFICANT WEATHER ADVISORY FOR SHELBY...SOUTHERN RUSH...NORTHERN
DECATUR AND NORTHEASTERN BARTHOLOMEW COUNTIES UNTIL 145 PM EDT...

At 1255 PM EDT, Doppler radar was tracking a strong thunderstorm over
Shelbyville, moving east at 20 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Shelbyville, Greensburg, Adams, Hope, Flat Rock, Milford, Geneva, St.
Paul, Fairland, Milroy, Burney, Waldron, Moscow, New Salem, Manilla
and Sandusky.

LAT...LON 3928 8585 3950 8588 3963 8581 3956 8534
      3929 8537
TIME...MOT...LOC 1655Z 279DEG 18KT 3949 8576

AW/MR
Special weather statement, Jun 13, 1:10 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
110 PM EDT TUE JUN 13 2017

INZ047-048-131745-
Hancock IN-Marion IN-
110 PM EDT TUE JUN 13 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HANCOCK AND EASTERN
MARION COUNTIES UNTIL 145 PM EDT...

At 110 PM EDT, Doppler radar was tracking a strong thunderstorm over
Indianapolis, moving east at 20 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Indianapolis, Lawrence, Beech Grove, Cumberland, McCordsville, Warren
Park, Rocky Ripple, Wynnedale, Spring Hill, Crows Nest, North Crows
Nest, Monument Circle, Indiana State Fairgrounds and Broad Ripple.

LAT...LON 3991 8592 3970 8591 3970 8595 3968 8595
      3968 8619 3986 8622
TIME...MOT...LOC 1710Z 262DEG 19KT 3978 8611

AW/MR
Local storm report, Jun 13, 1:15 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
115 PM EDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     TSTM WND DMG     NEW WHITELAND           39.56N 86.10W
06/13/2017                   JOHNSON            IN   FIRE DEPT/RESCUE

            HOME SUSTAINED MINOR SHINGLE DAMAGE.

&&

DRT
Special weather statement, Jun 13, 1:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
121 PM EDT TUE JUN 13 2017

INZ052>054-062-131800-
Owen IN-Clay IN-Morgan IN-Monroe IN-
121 PM EDT TUE JUN 13 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONROE...
SOUTHWESTERN MORGAN...CLAY AND OWEN COUNTIES UNTIL 200 PM EDT...

At 121 PM EDT, Doppler radar was tracking a strong thunderstorm near
Spencer, or 18 miles northwest of Bloomington, moving east at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Bloomington, Spencer, Ellettsville, Jasonville, Clay City, Gosport,
Center Point, Stinesville, Coal City, Indiana University, Bowling
Green, Quincy, McCormicks Creek State Park, Freedom, Patricksburg,
Coalmont, Cory, Saline City, Cagles Mill Lake and Devore.

LAT...LON 3948 8724 3947 8681 3948 8662 3916 8649
      3917 8724
TIME...MOT...LOC 1721Z 264DEG 15KT 3929 8683

AW/MR

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 10:16 AM EDTSpecial Weather StatementINDRush44 min
Jun 13, 11:02 AM EDTSpecial Weather StatementINDHancock43 min
Jun 13, 11:15 AM EDTSpecial Weather StatementINDDecatur45 min
Jun 13, 11:30 AM EDTSpecial Weather StatementINDHenry45 min
Jun 13, 11:33 AM EDTAreal Flood AdvisoryINDDecatur, Jennings3 hr
Jun 13, 11:33 AM EDTSpecial Weather StatementINDDecatur42 min
Jun 13, 12:11 PM EDTSpecial Weather StatementINDMadison34 min
Jun 13, 12:14 PM EDTSpecial Weather StatementINDJohnson, Shelby46 min
Jun 13, 12:44 PM EDTSpecial Weather StatementINDDelaware46 min
Jun 13, 12:48 PM EDTSpecial Weather StatementINDHendricks42 min
Jun 13, 12:51 PM EDTSpecial Weather StatementINDMarion24 min
Jun 13, 12:56 PM EDTSpecial Weather StatementINDDecatur, Shelby49 min
Jun 13, 1:10 PM EDTSpecial Weather StatementINDMarion35 min
Jun 13, 1:24 PM EDTSpecial Weather StatementINDRush21 min
Jun 13, 1:25 PM EDTSevere Thunderstorm WarningINDJohnson, Shelby35 min
Jun 13, 1:27 PM EDTSevere Thunderstorm WarningINDRush33 min
Jun 13, 1:51 PM EDTSevere Thunderstorm WarningINDBoone, Hamilton24 min
Jun 13, 2:27 PM EDTFlash Flood WarningINDClay, Owen3 hr
Jun 13, 2:40 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Jackson35 min
Jun 13, 3:15 PM EDTSevere Thunderstorm WarningINDJackson, Jennings30 min
Jun 13, 3:36 PM EDTSevere Thunderstorm WarningINDJackson, Lawrence, Monroe39 min
Jun 13, 4:08 PM EDTAreal Flood AdvisoryINDBartholomew, Brown, Jackson, Jennings3 hr
Jun 13, 5:08 PM EDTAreal Flood WarningINDFountain, Vermillion3 hr
Jun 13, 5:41 PM EDTSevere Thunderstorm WarningINDFountain, Parke, Vermillion34 min

Nearby

Special Weather Statements in Indiana, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.